MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6534
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used (b)(6) 2020 as event date since it was not provided.Device evaluated by mfr: returned product consisted of a nc quantum apex balloon catheter.The device was loosely folded and blood in the wire lumen.Analysis of the tip, balloon, inner/ outer shaft, and hypotube included microscopic and visual inspection.Inspection revealed numerous kinks in the hypotube, and shaft damage (cuts/ perforations) located 7.3cm from the tip.Inspection of the rest of the device found no other damage or defect with the returned device.The guide used in the procedure was not returned for analysis, so a guide catheter and guide wire were used for device to device testing.The tip of the balloon catheter was inserted into the hub of the guide catheter and advanced.The balloon catheter advanced easily and without issue.The tip was also loaded onto a guide wire and advanced, with the catheter moving easily and without issue over the wire.The reported guide difficulty was not confirmed.
 
Event or Problem Description
Reportable based on device analysis completed on 19-jan-2021.It was reported that difficulty advancing through the guide catheter occurred.A 30mm x 2.25mm nc quantum apex balloon catheter was advanced for dilation.However, during procedure, it was noted that the balloon did not advance over the guide catheter.The procedure was completed with another of the same device.There were no patient complication reported.However, returned device analysis revealed shaft hole in material.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11276666
Report Number2134265-2021-00965
Device Sequence Number17236210
Product Code LOX
UDI-Device Identifier08714729783565
UDI-Public08714729783565
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2022
Device Model Number6534
Device Catalogue Number6534
Device Lot Number0023485729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2021
Initial Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1